Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 52, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 12, 2003, 4:05 AM CDT for Clark County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 4:05 AM CDT (09:05 UTC)
- Expired
- Jun 12, 2003, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Clark County, AR
The radar
The Little Rock radar (KLZK), 119 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3228 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 120905
FFWLIT
ARC019-121200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
405 AM CDT THU JUN 12 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 700 AM CDT
* AT 405 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN LITTLE
ROCK CONTINUES TO INDICATE SHOWERS AND THUNDERSTORMS OVER CLARK
COUNTY. THE HEAVIEST RAINFALL WAS IN A 15 TO 20 MILE WIDE AREA FROM
LAKE DEGRAY...TO GUM SPRINGS...TO GURDON. FLOODING PROBLEMS HAVE
BEEN REPORTED THIS MORNING IN GURDON AND IN ARKADELPHIA. SOME
BUSINESSES AND HOMES HAVE WATER IN THEM...AND MANY ROADS ARE
IMPASSABLE. ADDITIONAL RAINFALL THIS MORNING WILL ONLY AGGRAVATE AN
ALREADY SERIOUS AND LIFE THREATENING SITUATION.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DO NOT CAMP NEAR
STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT
TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3385 9289 3398 9297 3416 9289 3413 9304
3428 9319 3428 9333 3434 9337 3433 9347
3422 9348 3397 9337 3386 9328 3379 9312
3379 9298
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:55 AM CDT, 10 minutes earlier.
Area forecast discussion, Jun 12, 3:55 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 355 AM CDT THU JUN 12 2003 LOTS OF RAIN OVERNIGHT ACROSS SOUTHERN ARKANSAS...WITH WIDESPREAD FLASH FLOODING. WEAKENING BOW ECHO HEADING INTO WESTERN SECTIONS OF THE STATE EARLY THIS MORNING. THE BOW WILL ACT AS THE BACK EDGE OF PRECIPITATION...WITH RAIN PRETTY MUCH ENDING FROM WEST TO EAST THIS MORNING. RAIN WILL NOT END FOR LONG. LOOKS LIKE WEATHER PATTERN WILL NOT CHANGE MUCH IN THE COMING DAYS. SYSTEMS ALOFT FROM PLAINS WILL TAP INTO MOIST/UNSTABLE AIR ACROSS ARKANSAS...WITH SEVERAL PERIODS OF SHOWERS/THUNDERSTORMS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. APPEARS THAT STORMS WILL BRING SPOTTY SEVERE WEATHER AT TIMES. ALSO...PRECIPITABLE WATER VALUES OVER 1.50 INCHES. THIS WILL MAKE STORMS MORE EFFICIENT RAIN PRODUCERS...AND FLASH FLOODING CERTAINLY A POSSIBILITY. WILL HAVE TO MONITOR INCOMING SYSTEMS FOR PLACEMENT OF FLASH FLOOD WATCHES IF NECESSARY. OTHERWISE...TYPICAL SPRING-LIKE PATTERN WITH LATE NIGHT/MORNING THUNDER FOLLOWED BY CLEARING/WARMING IN THE AFTERNOON. TEMPERATURES FAIRLY TYPICAL FOR MID-JUNE...WITH DAYTIME READINGS IN 80S/NEAR 90 WITH MID 60S/LOWER 70S AT NIGHT. FCSTID = 46 HRO 84 68 83 66 / 60 50 50 40 LIT 88 71 88 71 / 70 40 50 40 HOT 88 71 88 70 / 60 50 50 40 PBF 88 72 88 72 / 70 30 40 40 .LZK...NONE.
Hazardous weather outlook, Jun 11, 2:30 PM CDT, 13 hours 35 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS SOUTHERN ARKANSAS. A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LEVELS. A FRONTAL SYSTEM IS FORECAST TO STALL NEAR THE ARKANSAS AND MISSOURI BORDER TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP NEAR THE FRONT...WITH PRECIPITATION MAINLY AFFECTING THE NORTHERN HALF OF THE STATE. STORMS ARE EXPECTED TO BE MOST ACTIVE AFTER MIDNIGHT...WITH A FEW STORMS POSSIBLY BECOMING SEVERE. LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED THROUGH TONIGHT. THE ATMOSPHERE IS VERY MOIST...AND THIS WILL ALLOW STORMS TO PRODUCE RAINFALL MORE EFFICIENTLY. ONE TO TWO INCHES OF RAIN MAY OCCUR IN LESS THAN AN HOUR IN SOME CASES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THIS PATTERN OF UNSETTLED WEATHER IS EXPECTED TO CONTINUE FOR SEVERAL MORE DAYS. THE STALLED FRONT NEAR THE ARKANSAS AND MISSOURI BORDER WILL MEANDER FOR COUPLE OF DAYS BEFORE MOVING TO THE NORTH. YET ANOTHER COLD FRONT WILL APPROACH FROM THE PLAINS OVER THE WEEKEND BEFORE STALLING ACROSS THE REGION. GIVEN THE PATTERN... CHANCES FOR THUNDERSTORMS ARE MENTIONED IN THE FORECAST THROUGH EARLY NEXT WEEK. SPOTTY SEVERE WEATHER IS EXPECTED IN THE COMING DAYS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAIN IS ALSO LIKELY...WITH FLASH FLOODING POSSIBLE IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...WITH SEVERE WEATHER POSSIBLE MAINLY ACROSS THE NORTHERN HALF OF ARKANSAS. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 40 min |
| Jun 11, 7:26 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 59 min |
| Jun 11, 8:37 PM CDT | Flash Flood Warning | LZK | Lincoln | 3 hr |
| Jun 11, 9:06 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 59 min |
| Jun 11, 9:16 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 59 min |
| Jun 11, 9:42 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 43 min |
| Jun 11, 9:58 PM CDT | Flash Flood Warning | LZK | Desha | 3 hr |
| Jun 11, 10:30 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 60 min |
| Jun 11, 11:04 PM CDT | Flash Flood Warning | LZK | Cleveland | 4 hr |
| Jun 11, 11:10 PM CDT | Flash Flood Warning | LZK | Grant | 4 hr |
| Jun 11, 11:19 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 61 min |
| Jun 11, 11:30 PM CDT | Flash Flood Warning | LZK | Lincoln | 4 hr |
| Jun 11, 11:39 PM CDT | Severe Thunderstorm Warning | LZK | Perry | 61 min |
| Jun 11, 11:58 PM CDT | Flash Flood Warning | LZK | Ouachita | 4 hr |
| Jun 12, 12:15 AM CDT | Flash Flood Warning | LZK | Clark | 4 hr |
| Jun 12, 12:30 AM CDT | Flash Flood Warning | LZK | Garland, Saline | 4 hr |
| Jun 12, 12:34 AM CDT | Flash Flood Warning | LZK | Jefferson | 4 hr |
| Jun 12, 12:54 AM CDT | Flash Flood Warning | LZK | Desha | 4 hr |
| Jun 12, 1:27 AM CDT | Flash Flood Warning | LZK | Dallas | 4 hr |
| Jun 12, 1:30 AM CDT | Severe Thunderstorm Warning | LZK | Scott | 50 min |
| Jun 12, 1:44 AM CDT | Flash Flood Warning | LZK | Calhoun | 4 hr |
| Jun 12, 2:09 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 46 min |
| Jun 12, 2:10 AM CDT | Flash Flood Warning | LZK | Pike | 4 hr |
| Jun 12, 2:20 AM CDT | Flash Flood Warning | LZK | Drew | 3 hr |
| Jun 12, 2:41 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 49 min |
| Jun 12, 4:23 AM CDT | Flash Flood Warning | LZK | Ouachita | 3 hr |
| Jun 12, 5:06 AM CDT | Flash Flood Warning | LZK | Calhoun | 119 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.